We study the stability preservation problem while passing from ordinary differential to difference equations. Using the method of Lyapunov functions, we determine the conditions under which the asymptotic stability of the zero solutions to systems of differential equations implies that the zero solutions to the corresponding difference systems are asymptotically stable as well. We prove a theorem on the stability of perturbed systems, estimate the duration of transition processes for some class of systems of nonlinear difference equations, and study the conditions of the stability of complex systems in nonlinear approximation.
This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
Vidal P., Nonlinear Impulsive Systems [Russian translation], Energiya, Moscow (1974).
Zubov V. I., Stability Problem of Control Processes [in Russian], Sudpromgiz, Leningrad (1980).
Halanay A. and Wexler D., Qualitative Theory of Impulsive Systems [Russian translation], Mir, Moscow (1971).
Tikhonov A. N. and Samarskiĭ A. A., Equations of Mathematical Physics, Pergamon Press, Oxford etc. (1963).
Dekker K. and Verwer J. G., Stability of Runge-Kutta Methods for Stiff Nonlinear Differential Equations, North-Holland, Amsterdam, New York, and Oxford (1984).
Zubov V. I., “Conservative numerical methods for integrating differential equations in nonlinear mechanics,” Dokl. Math., 55, No. 3, 388–390 (1997).
Sanz-Serna J. M., “Symplectic integrators for Hamiltonian problems: an overview,” Acta Numer., 354, 243–286 (1992).
Aleksandrov A. Yu. and Zhabko A. P., “On stability of solutions to one class of nonlinear difference systems,” Siberian Math. J., 44, No. 6, 951–958 (2003).
Letov A. M., Stability in Nonlinear Control Systems, Princeton Univ. Press, Princeton (1961).
Barbashin E. A., “Construction of Lyapunov functions for nonlinear systems,” in: Proceedings of the First Congress of IFAC, Moscow, 1961, pp. 742–751.
Persidskiĭ S. K., “To the question of absolute stability,” Avtomat. i Telemekh., No. 12, 5–11 (1969).
Dudnikov E. E. and Rybashov M. V., “A neural network with nonlinear feedback,” Autom. Remote Control, 58, No. 6, 935–943 (1997).
Zubov V. I., “Asymptotic stability with respect to a first approximation in the broad sense,” Dokl. Math., 53, No. 1, 31–32 (1996).
Zubov V. I., Mathematical Methods for Studying Automatic Control Systems [in Russian], Sudpromgiz, Leningrad (1959).
Rouche N., Habets P., and Laloy M., Stability Theory by Lyapunov’s Direct Method, Springer-Verlag, New York, Heidelberg, and Berlin (1977).
Aleksandrov A. Yu. and Zhabko A. P., “On the stability of solutions of nonlinear difference systems,” Russian Math. (Izv. VUZ. Mat.), 49, No. 2, 1–10 (2005).
Kazkurewicz E. and Bhaya A., Matrix Diagonal Stability in Systems and Computation, Birkhäuser, Boston (1999).
Aleksandrov A. Yu., “The stability of a class of nonautonomous systems with respect to a nonlinear approximation,” Differential Equations, 36, No. 7, 1102–1105 (2000).
Aleksandrov A. Yu., “On the construction of Lyapunov functions for nonlinear systems,” Differential Equations, 41, No. 3, 303–309 (2005).
Aleksandrov A. Yu. and Platonov A. V., “Construction of Lyapunov functions for a class of systems of nonlinear differential equations,” Differential Equations, 43, No. 2, 276–279 (2007).
Siljak D. D., Decentralized Control of Complex Systems, Academic Press, Boston, etc. (1990).
Aleksandrov A. Yu. and Platonov A. V., “Aggregation and stability analysis of nonlinear complex systems,” J. Math. Anal. Appl., 342, No. 2, 989–1002 (2008).
Kosov A. A., “On the stability of complex systems with respect to nonlinear approximation,” Differential Equations, 33, No. 10, 1440–1442 (1997).
Aleksandrov A. Yu., “Stability of complex systems in critical cases,” Autom. Remote Control, 62, No. 9, 1397–1406 (2001).
Platonov A. V., “Stability of nonlinear complex systems,” Izv. Ross. Akad. Nauk Teor. Sistemy Upravlen., No. 4, 41–46 (2004).
Original Russian Text Copyright © 2010 Aleksandrov A. Yu. and Zhabko A. P.
The authors were supported by the Russian Foundation for Basic Research (Grant 08-08-92208GFEN_a).
Translated from Sibirskiĭ Matematicheskiĭ Zhurnal, Vol. 51, No. 3, pp. 481–497, May–June, 2010.
About this article
Cite this article
Aleksandrov, A.Y., Zhabko, A.P. Preservation of stability under discretization of systems of ordinary differential equations. Sib Math J 51, 383–395 (2010). https://doi.org/10.1007/s11202-010-0039-y
- difference system
- Lyapunov function
- asymptotic stability
- complex system
- stability in nonlinear approximation